Alert archive / North Dakota / Red Flag Warnings in 2015
Red Flag Warning 16, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at May 5, 2015, 3:12 AM CDT for 20 counties in North Dakota. It took effect at May 5, 2015, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2015, 3:12 AM CDT (08:12 UTC)
- In effect from
- May 5, 2015, 1:00 PM CDT
- Expired
- May 5, 2015, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Burleigh County, ND, Dickey County, ND, Emmons County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McLean County, ND, Mercer County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Ward County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 83 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3070 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
749 WWUS83 KBIS 050812 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 312 AM CDT TUE MAY 5 2015 ...RED FLAG WARNING FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA AND INTO THE NORTHERN JAMES RIVER VALLEY TUESDAY AFTERNOON... .DEEPENING LOW PRESSURE OVER THE NORTHERN HIGH PLAINS TUESDAY WILL RESULT IN SOUTH WINDS NEAR 20 MPH WITH GUSTS UP TO 3O MPH FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA AND INTO THE JAMES RIVER VALLEY. WITH AFTERNOON HUMIDITIES DROPPING TO AS LOW AS 20 PERCENT...CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP. IF A FIRE SHOULD IGNITE...EXPECT RAPID SPREAD. NDZ004-005-012-013-022-023-025-036-037-051615- /O.UPG.KBIS.FW.A.0012.150505T1800Z-150506T0000Z/ /O.NEW.KBIS.FW.W.0016.150505T1800Z-150506T0000Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER- STUTSMAN- 312 AM CDT TUE MAY 5 2015 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...NEAR 20 MPH WITH GUSTS UP TO 30 MPH * HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. && PRECAUTIONARY/PREPAREDNESS ACTIONS... CRITICAL FIRE WEATHER CONDITIONS WILL BE IN PLACE TUESDAY AFTERNOON. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MM
3 follow-up statements
469 WWUS83 KBIS 051610 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1110 AM CDT TUE MAY 5 2015 ...RED FLAG WARNING FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA AND INTO THE NORTHERN JAMES RIVER VALLEY THIS AFTERNOON... .DEEPENING LOW PRESSURE OVER THE NORTHERN HIGH PLAINS TODAY WILL RESULT IN SOUTH WINDS NEAR 20 MPH WITH GUSTS UP TO 3O MPH FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA AND INTO THE JAMES RIVER VALLEY. WITH AFTERNOON HUMIDITIES DROPPING TO AS LOW AS 20 PERCENT...CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP. IF A FIRE SHOULD IGNITE...EXPECT RAPID SPREAD. NDZ004-005-012-013-022-023-025-036-037-060000- /O.CON.KBIS.FW.W.0016.150505T1800Z-150506T0000Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER- STUTSMAN- 1110 AM CDT TUE MAY 5 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * WIND...NEAR 20 MPH WITH GUSTS UP TO 30 MPH * HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. CRITICAL FIRE WEATHER CONDITIONS WILL BE IN PLACE TUESDAY AFTERNOON. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HEINERT
011 WWUS83 KBIS 051953 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 253 PM CDT TUE MAY 5 2015 ...RED FLAG WARNING NOW IN EFFECT FOR ALL OF CENTRAL AND EASTERN NORTH DAKOTA THROUGH EARLY THIS EVENING... .DEEPENING LOW PRESSURE OVER THE NORTHERN HIGH PLAINS TODAY WILL RESULT IN SOUTH WINDS AROUND 25 MPH WITH GUSTS UP TO 35 MPH FOR CENTRAL AND EASTERN NORTH DAKOTA. WITH AFTERNOON HUMIDITIES DROPPING TO AS LOW AS 15 PERCENT...CRITICAL FIRE WEATHER CONDITIONS ARE UNDERWAY. IF A FIRE SHOULD IGNITE...EXPECT RAPID SPREAD. NDZ003-011-019>021-035-046>048-050-051-060000- /O.EXA.KBIS.FW.W.0016.000000T0000Z-150506T0000Z/ RENVILLE-WARD-MERCER-OLIVER-MCLEAN-BURLEIGH-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 253 PM CDT TUE MAY 5 2015 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WIND...NEAR 25 MPH WITH GUSTS UP TO 35 MPH * HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. CRITICAL FIRE WEATHER CONDITIONS WILL BE IN PLACE TUESDAY AFTERNOON. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ NDZ004-005-012-013-022-023-025-036-037-060000- /O.CON.KBIS.FW.W.0016.000000T0000Z-150506T0000Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER- STUTSMAN- 253 PM CDT TUE MAY 5 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * WIND...NEAR 25 MPH WITH GUSTS UP TO 35 MPH * HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. CRITICAL FIRE WEATHER CONDITIONS WILL BE IN PLACE TUESDAY AFTERNOON. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HEINERT
181 WWUS83 KBIS 060006 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 706 PM CDT TUE MAY 5 2015 ...RED FLAG WARNING FOR MOST OF CENTRAL NORTH DAKOTA HAS EXPIRED... .SOUTHERLY WINDS HAVE DIMINISHED THIS EVENING BUT CONTINUE TO BRING INCREASING MOISTURE INTO THE REGION. DUE TO THE LIGHTER WINDS AND INCREASED MOISTURE...THE RED FLAG WANING HAS BEEN ALLOWED TO EXPIRE. NDZ003>005-011>013-019>023-025-035>037-046>048-050-051-060115- /O.EXP.KBIS.FW.W.0016.000000T0000Z-150506T0000Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-EMMONS- LOGAN-LA MOURE-MCINTOSH-DICKEY- 706 PM CDT TUE MAY 5 2015 ...RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY HAS EXPIRED... SOUTHERLY WINDS HAVE DIMINISHED THIS EVENING BUT CONTINUE TO BRING INCREASING MOISTURE INTO THE REGION. DUE TO THE LIGHTER WINDS AND INCREASED MOISTURE...THE RED FLAG WANING HAS BEEN ALLOWED TO EXPIRE. $$ TWH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at May 5, 12:36 AM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, May 5, 12:36 AM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1236 AM CDT TUE MAY 5 2015 .UPDATE... ISSUED AT 1226 AM CDT TUE MAY 5 2015 FIRE WEATHER WATCH REMAINS IN PLACE. ONLY UPDATE TO THE FORECAST WAS TO SKY COVER AS THE LATEST IR SATELLITE SHOWS SOME MID LEVEL CLOUDS ACROSS CENTRAL NORTH DAKOTA. UPDATE ISSUED AT 934 PM CDT MON MAY 4 2015 FORECAST IS ON TRACK...THUS NO CHANGES WITH THIS ISSUANCE. UPDATE ISSUED AT 615 PM CDT MON MAY 4 2015 PARTLY TO MOSTLY CLOUDY SOUTHWEST/SOUTH CENTRAL CURRENTLY. FEW-SCT CONDITIONS ELSEWHERE WITH DIURNAL CU. CU WILL QUICKLY DISSIPATE BETWEEN NOW AND 02Z. CLOUDS ACROSS THE SOUTH WILL ALSO DECREASE EARLY TO MID EVENING AS A MID LEVEL IMPULSE CONTINUES EAST INTO MINNESOTA. WITH TD'S ON THE RISE TONIGHT WEST INTO CENTRAL ALONG WITH STEADY 5-10KT SOUTHEAST MIXING WIND...DO NOT ANTICIPATE TEMPERATURES BOTTOMING OUT LIKE LAST NIGHT. STILL COOL WITH LOWS FROM THE UPPER 30S TO LOWER 40S UNDER A MOSTLY CLEAR SKY. OVERALL PLEASANT EVENING/OVERNIGHT PERIOD. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 240 PM CDT MON MAY 4 2015 THE MAIN FORECAST PROBLEM IN THE SHORT TERM PERIOD WILL BE FIRE WEATHER CONCERNS TUESDAY AFTERNOON FOR PORTION OF NORTH CENTRAL NORTH DAKOTA INTO THE NORTHERN JAMES RIVER VALLEY. WEAK SURFACE HIGH PRESSURE OVER THE FORECAST AREA THIS AFTERNOON WILL CONTINUE TO MOVE EAST WITH DEEPENING LOW PRESSURE IN THE LEE OF THE NORTHERN ROCKIES...IN RESPONSE TO AN APPROACHING UPPER LEVEL TROUGH THAT MOVES ONTO THE SOUTHERN BRITISH COLUMBIA COAST TONIGHT. SHOULD BE A QUIET NIGHT WEATHER WISE ACROSS WESTERN AND CENTRAL NORTH DAKOTA. THE AFOREMENTIONED DEEPENING LOW PRESSURE WILL KEEP A GRADIENT WIND THROUGH THE NIGHT...SO EVEN THOUGH WE WILL HAVE MOSTLY CLEAR SKIES ACROSS THE NORTH...TEMPERATURES SHOULD REMAIN MAINLY IN THE 40S. SOUTHERLY WINDS INCREASE ON TUESDAY...BRINGING INCREASING MOISTURE INTO THE REGION. HOWEVER THE NORTH AND EASTERN PORTIONS OF THE FORECAST AREA WILL BE THE LAST TO SEE THE INCREASING MOISTURE. AFTERNOON RELATIVE HUMIDITIES FROM THE BOTTINEAU AND ROLETTE AREAS SOUTH INTO THE NORTHERN JAMES RIVER VALLEY DROP TO 20 TO 25 PERCENT TUESDAY AFTERNOON...AS WINDS RAMP UP TO 15 TO 20 MPH WITH GUSTS TO 25 TO 30 MPH. THUS CRITICAL FIRE WEATHER ISSUES WILL BE POSSIBLE IF THESE CONDITIONS PAN OUT. THERE IS SOME UNCERTAINTY AS A SLOWER TIMING WOULD LIKELY RESULT IN LESS WINDS. THUS FOR NOW WILL ISSUE A FIRE WEATHER WATCH AND LET EVENING/OVERNIGHT SHIFTS TAKE ANOTHER LOOK AS NEW MODELS ARRIVE. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 240 PM CDT MON MAY 4 2015 FOCUS IN THE LONG TERM IS ON THE DEVELOPMENT AND PROGRESSION OF THE WEST COAST TROUGH THIS WEEK THROUGH THE WEEKEND. THE 12 UTC RUNS OF THE GFS AND ECMWF ARE IN GOOD AGREEMENT ON BOTH THE PROGRESSION AND TIMING. AS THE ECMWF SOLUTION HAS COME MORE INTO LINE WITH THE INITIALLY SLOWER PROGRESSION OF THE GFS IN RECENT RUNS. AS THE WEST COAST TROUGH DEEPENS TUESDAY AND WEDNESDAY AN UPPER LEVEL IMPULSE AHEAD OF THE TROUGH WILL MOVE NORTH NORTHEAST INTO THE NORTHERN PLAINS...BRINGING WIDESPREAD RAINFALL TO WESTERN AND CENTRAL NORTH DAKOTA TUESDAY NIGHT INTO AT LEAST THURSDAY AFTERNOON. THE GFS SOLUTION CONTINUES TO PROGRESS THE IMPULSE A BIT SLOWER...LINGERING RAINFALL ACROSS CENTRAL AND WESTERN NORTH DAKOTA INTO EARLY FRIDAY MORNING. OVER THE WEEKEND THE UPPER LEVEL TROUGH WILL PROPAGATE EAST INTO THE CENTRAL PLAINS. THE 12 UTC RUNS OF THE GFS AND ECMWF ARE IN AGREEMENT ON TIMING...HOWEVER THE ECMWF CONTINUES TO KEEP THE CLOSED 500 MB LOW FURTHER SOUTH AND ONLY BRUSHES CENTRAL NORTH DAKOTA WITH A SHOT OF RAIN LATE SUNDAY INTO EARLY MONDAY. WHILE ALSO BEING WETTER THE GFS ALSO IS A BIT COLDER AND SUGGESTS A POSSIBLE MIX OF RAIN AND SNOW. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1226 AM CDT TUE MAY 5 2015 LOW PRESSURE SYSTEM PUSHING NORTHEAST INTO WESTERN AND CENTRAL NORTH DAKOTA WILL INCREASE SOUTHEASTERLY WINDS THROUGH THE DAY TUESDAY. CLOUD COVER WILL ALSO INCREASE SOUTH TO NORTH THROUGH TUESDAY WITH SOME POTENTIALLY MVFR CEILINGS MOVING INTO KBIS...KDIK...AND KJMS BETWEEN 00Z AND 06Z ON WEDNESDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM THIS AFTERNOON THROUGH THIS EVENING FOR NDZ004-005-012-013-022-023-025-036-037. && UPDATE...MM SHORT TERM...TWH LONG TERM...MM AVIATION...MM
Hazardous weather outlook, May 4, 5:10 PM CDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 510 PM CDT MON MAY 4 2015 NDZ004-005-012-013-022-023-025-036-037-047-048-052215- BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER- STUTSMAN-LOGAN-LA MOURE- 510 PM CDT MON MAY 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LOW HUMIDITIES AND STRONG SOUTHERLY WINDS MAY RESULT IN CRITICAL FIRE WEATHER ISSUES TUESDAY AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001>003-009>011-017>021-031>035-040>046-050-051-052215- DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-MCINTOSH-DICKEY- 510 PM CDT MON MAY 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HEINERT
Nearby
Red Flag Warnings in North Dakota, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.